Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A short proof of an index theorem


Author: Dan Kucerovsky
Journal: Proc. Amer. Math. Soc. 129 (2001), 3729-3736
MSC (2000): Primary 58J20, 19K56
DOI: https://doi.org/10.1090/S0002-9939-01-06164-0
Published electronically: June 13, 2001
MathSciNet review: 1860509
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We give a $KK$-theoretical proof of an index theorem for Dirac-Schrödinger operators on a noncompact manifold.


References [Enhancements On Off] (What's this?)

  • 1. N. Anghel, $L^2$-index theorems for perturbed Dirac operators, thesis, Ohio State University, 1989.
  • 2. N. Anghel, $L^2$-index formulae for perturbed Dirac operators, Comm. Math. Phys. 128 (1990), 77-97. MR 91b:58243
  • 3. N. Anghel, An abstract index theorem on noncompact Riemannian manifolds, Houston J. Math. 19 (1993), 223-237. MR 94c:58193
  • 4. N. Anghel, On the index of Callias-type operators, Geom. Funct. Anal. 3 (1993), 431-438. MR 94m:58213
  • 5. M. F. Atiyah, Global theory of elliptic operators, Proc. Int. Conf. Functional Analysis and Related Topics, Univ. Tokyo Press, 1970, pp. 21-30. MR 42:1154
  • 6. M. Atiyah and I. Singer, The index of elliptic operators, I, II, Ann. of Math. 87 (1968), 484-530, 531-545. MR 38:5243; MR 38:5244
  • 7. S. Baaj and P. Julg, Théorie bivariante de Kasparov et opérateurs non bornes dans les $C^*$-modules hilbertiens, C. R. Acad. Sci. Paris 296 (1983), Ser. I, 875-878. MR 84m:46091
  • 8. P. Baum, A. Connes, and N. Higson, Classifying space for proper actions and $K$-theory of group $C^*$-algebras, Contemp. Math. 167 (1993), 240-291. MR 96c:46070
  • 9. P. Baum, R. G. Douglas, and M. E. Taylor, Cycles and relative cycles in analytic $K$ homology, J. Diff. Geom. 30 (1989), 761-804. MR 91b:58244
  • 10. B. Blackadar, $K$-theory for operator algebras, Springer-Verlag, NY, 1986. MR 88g:46082
  • 11. R. Bott and R. Seeley, Some remarks on the paper of Callias, Comm. Math. Phys. 62 (1978), 245-245. MR 80h:58045b
  • 12. J. Brüning and H. Moscovici, $L^2$-index for certain Dirac-Schrödinger operators, Max Planck Institut für Math., report, (1991, June), 1-30.
  • 13. U. Bunke, A $K$-theoretical relative index theorem and Callias-type Dirac operators, Math. Ann. 303 (1995), 241-279. MR 96e:58148
  • 14. C. Callias, Axial anomalies and index theorems on open spaces, Comm. Math. Phys. 62 (1978), 213-234. MR 80h:58045a
  • 15. J. Cheeger, On the Hodge theory of Riemannian pseudomanifolds, Proc. Symp. Pure Math. 36 (1980), 91-146. MR 83a:58081
  • 16. P. R. Chernoff, Essential self-adjointness of powers of generators of hyperbolic equations, J. Funct. Anal. 12 (1973), 401-414. MR 51:6119
  • 17. J. Fox, P. Haskell, and I. Raeburn, Kasparov products, $KK$-equivalence, and proper actions of connected reductive Lie groups, J. Op. Theory 22 (1989), 3-39. MR 91a:46066
  • 18. M. Gromov and H. B. Lawson, Jr., Positive scalar curvature and the Dirac operator on complete Riemannian manifolds, IHES 58 (1983), 83-196. MR 85g:58082
  • 19. N. Higson, $C^*$-algebra extension theory and duality, J. Funct. Anal. 129 (1995), 349-363. MR 96c:46072
  • 20. B. Lawson and M. Michelsohn, Spin geometry, Princeton Univ. Press, 1983. MR 91g:53001
  • 21. M. Lesch, Deficiency indices for symmetric Dirac operators on manifolds with conic singularities, Topology 32 (1993), 611-623. MR 94e:58133
  • 22. G. G. Kasparov, The operator $K$-functor and extensions of $C^*$-algebras, Tr. Math. USSR Izvestiya 16 (1981), 513-636.
  • 23. D. Kucerovsky, The $KK$-product of unbounded modules, $K$-theory 11 (1997), 17-34. MR 98k:19007
  • 24. D. Kucerovsky, Kasparov products in $KK$-theory and unbounded operators with applications to index theory, thesis, University of Oxford (Magd.), 1995.
  • 25. J. A. Mingo and W. J. Phillips, Equivariant triviality theorems for Hilbert $C^*$-modules, Proc. Amer. Math. Soc. 91 (1984), 225-230. MR 85f:46111
  • 26. W. L. Paschke, $K$-theory for commutants in the Calkin algebra, Pacific J. Math. 95 (1981), 427-434. MR 82k:46101
  • 27. M. A. Shubin, Pseudodifferential operators and spectral theory, Springer-Verlag, 1987. MR 88c:47105
  • 28. G. Skandalis, Une notion de nucléarité en $K$-théorie (d'après J. Cuntz), $K$-theory 1 (1988), 549-573. MR 90b:46131
  • 29. A. Valette, A remark on the Kasparov groups $\operatorname{Ext}(A,B)$, Pacific J. Math. 109 (1983), 247-255. MR 85f:46128

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58J20, 19K56

Retrieve articles in all journals with MSC (2000): 58J20, 19K56


Additional Information

Dan Kucerovsky
Affiliation: Fields Institute, 222 College Street, Toronto, Ontario, Canada M5T 3J1
Address at time of publication: Department of Mathematics and Statistics, University of New Brunswick, Fredericton, New Brunswick, Canada E3B 5A3
Email: dkucerov@unb.ca

DOI: https://doi.org/10.1090/S0002-9939-01-06164-0
Received by editor(s): November 9, 1998
Published electronically: June 13, 2001
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society